I am a male 56 years old.
I never was concerned with my thyroid until this past year.
I will explain what has happened and I hope someone can tell me if I am wrong in suspecting my thyroid as the culprit.
Last year in early November I woke up one morning with very loud
ringing in my ears. I went to my doctor he checked for any ear
related problems asked if I was exposed to any load noise (which I was not) wound up giving me prednisone for a week.
The prednisone did nothing. What I did notice after 2 weeks
was that my tinnitus would stay for 3 days and then dissapear
for 2 days and come back again. This on and off tinnitus has
remained the same for almost 1 year now. Also I established that the ringing is only in my left ear. I saw an ent who gave me a hearing test which indicated some high frequency loss in the same ear. An MRI came back normal.
Since my on and off tinnitus appears to be different than most
tinnitus cases where the ringing is constant 24 / 7 I decided to do some thinking. Last month I realizes that just before my tinnitus appeared I began using a multivitamin. I said to myself
"THATS IT" something in the vitamin caused the ringing to increase. I stopped using the vitamin but the tinnitus remains.
Then I remembered a blood test done the same day I went to my
doctor for the ringing in the ears did show a "Sluggish Thyroid"
I have since learned that test had a TSH of 6.9
6 months later (This past June) my TSH was 3.2
(Is such a fluctuation in TSH level normal?)
Also in the morning I took my temperature under the arm for 10
minutes while remaining in bed and it was 96.1 degrees.
I have some hypothyroid syptoms like always cold hands, run down
feeling and vertical lines in all of my fingernails,
My research has shown that hypothyroidism can cause ringing in the ears
My thoughts are:
Since I lost some hearing in my left ear I probably have had tinnitus for several years but very low where it never bothered me. Last year for some reason something exacebated the tinnitus
to increase greatly in volume to where it is making me crazy.
The big question:
Can this be hypothyroidism causing this problem?
If anyone has any experience or feedback with tinnitus and hypothyroididm please post it.
Also I have begun taking 25 mcg of synthroid to see if it helps
I guess I won't really know for about a month.
hope to hear from someone,
Could be thyroid - not common, but possible. TSH fluctuations like you describe are not uncommon. Would test thyroid antibodies - you probably have hashimotos -- and the trial of thyroid hormone is reasonable.
So far I believe there is a little improvement.
I am still quiet for 2 or 3 days then loud T for 3 days,
I will hold out for a whole month to see if it is helping.
After a month I will have a blood test for TSH level.
I will remain optimistic and see what happens
I recently had my thyroid completely removed and have gone hypo to undergo I131 treatment. I also have some high tone hearing loss in my left ear and I have noticed over the last couple weeks the T only when it's quiet though. It's very annoying especially whn I'm trying to work or sleep! I can see why this would drive people crazy... I had no idea that T could be caused by going hypo.... I feel like I constantly have to "pop" my ears but to no avail. I am due to start taking my synthroid again today so I'll see if that helps. Hope we both get some relief soon! I need a good nights rest!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.